Alert archive / Texas / Flash Flood Warnings in 2007
Flash Flood Warning 458, NWS Austin/San Antonio, TX
NWS Austin/San Antonio, TX issued this flash flood warning at Aug 16, 2007, 11:54 AM CDT for Bexar County, Wilson County, Texas. It was in force for 4 hr. 2 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Aug 16, 2007, 11:54 AM CDT (16:54 UTC)
- Expired
- Aug 16, 2007, 4:00 PM CDT
- In force
- 4 hr
- Issued by
- NWS Austin/San Antonio, TX
- Area
- Whole counties
Counties Bexar County, TX, Wilson County, TX
The radar
The Austin/San Antonio radar (KEWX), 51 km from the middle of the area, began a volume at 16:56 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 16, 2:25 PM CDT | HEAVY RAIN 7.18 | San Antonio, TX | 7.18 MEASURED BY STINSON ASOS SINCE 0500 AM. |
| Aug 16, 3:25 PM CDT | HEAVY RAIN 8 | San Antonio, TX | AT LOOP 410 AND MARBACH 5.00 INCHES FROM 0600 AM UNTIL 0240 PM. 3.00 INCHES MORE FROM 0240 PM UNTIL 0325 PM FOR A TOTAL OF 8.00 INCHES. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Corpus Christi, TX (KCRP), launched 12:00Z, 4.9 hours before the alert went out and 199 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 32 J/kg
- Mixed-layer CIN
- -45 J/kg
- Mixed-layer LCL
- 594 m above ground
- 0-6 km bulk shear
- 25 kt
- 0-1 km storm-relative helicity
- -6 m²/s²
- 0-3 km storm-relative helicity
- -1 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS54 KEWX 161657
FFWEWX
TXC029-493-162100-
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
1154 AM CDT THU AUG 16 2007
THE NATIONAL WEATHER SERVICE IN AUSTIN SAN ANTONIO HAS ISSUED A
* FLASH FLOOD WARNING FOR...
BEXAR COUNTY...
THIS INCLUDES THE CITY OF SAN ANTONIO...
WILSON COUNTY...
THIS INCLUDES THE CITIES OF...STOCKDALE...POTH...FLORESVILLE...
* UNTIL 400 PM CDT
* AT 1148 AM CDT...THE NATIONAL WEATHER SERVICE HAS DETERMINED THAT
HEAVY RAINS ARE SPREADING NORTHWEST OVER WILSON AND BEXAR
COUNTIES. AN ESTIMATED 3 INCHES OF RAIN HAS FALLEN OVER PORTIONS
OF MARCELINAS AND PULANSKI CREEKS IN WILSON COUNTY.
* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
WINDCREST...TERRELL HILLS...SUTHERLAND SPRINGS...ST. HEDWIG...
SOMERSET...PANDORA...OLMOS PARK...LEON VALLEY...LACKLAND AFB...LA
VERNIA...ELMENDORF...CHINA GROVE AND CALAVERAS LAKE.
RUNOFF FROM HEAVY RAIN WILL FLOOD CREEKS, STREAMS, STREET
INTERSECTIONS, CULVERTS AND UNDERPASSES. LOW LYING PLACES THAT
NORMALLY FLOOD COULD BECOME DEATH TRAPS. DO NOT CROSS ANY FLOODED
AREA. TURN AROUND DONT DROWN. THE LIFE YOU SAVE MAY BE YOUR OWN.
DO NOT DRIVE WHERE WATER COVERS THE ROAD. TWO FEET OF RUSHING WATER
CAN CARRY AWAY MOST VEHICLES...INCLUDING SUVS AND PICKUPS. TURN
AROUND DONT DROWN.
REPORT FLASH FLOODING TO THE NEAREST LAW ENFORCEMENT AGENCY FOR RELAY
TO THE NATIONAL WEATHER SERVICE.
LAT...LON 2895 9816 2905 9834 2913 9843 2917 9857
2930 9881 2969 9859 2944 9815 2938 9812
2938 9805 2923 9779
$$2 follow-up statements
000
WGUS74 KEWX 161741
FFSEWX
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
1234 PM CDT THU AUG 16 2007
TXC029-493-162100-
BEXAR TX-WILSON TX-
1234 PM CDT THU AUG 16 2007
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 400 PM CDT FOR
WILSON AND BEXAR COUNTIES...
AT 1230 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED TO
DETECT HEAVY RAIN ACROSS BEXAR AND WILSON COUNTIES. THE HEAVIEST
RAINS WERE NEAR RANDOLPH AIR FORCE BASE AND CANADA VERDE. OVER 2
INCHES OF RAIN HAS FALLEN AT STINSON AIRPORT. OVER 3 INCHES OF RAIN
HAS FALLEN OVER LUCAS AND CALAVERAS CREEKS IN WILSON COUNTY. ELM,
CIBOLO, MUD, SALADO, ALAZAN AND SAN PEDRO CREEKS IN BEXAR COUNTY
ARE UNDER THE HEAVY RAINS.
RUNOFF FROM HEAVY RAIN WILL FLOOD CREEKS, STREAMS, STREET
INTERSECTIONS, CULVERTS AND UNDERPASSES. LOW LYING PLACES THAT
NORMALLY FLOOD COULD BECOME DEATH TRAPS. DO NOT CROSS ANY FLOODED
AREA. TURN AROUND DONT DROWN.
MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. DO NOT DRIVE THROUGH FLOODED
AREAS. STAY TUNED TO NOAA WEATHER RADIO OR LOCAL NEWS MEDIA FOR THE
LATEST FLOOD INFORMATION.
REPORT FLASH FLOODING TO THE NEAREST LAW ENFORCEMENT AGENCY FOR RELAY
TO THE NATIONAL WEATHER SERVICE.
LAT...LON 2895 9816 2905 9834 2913 9843 2917 9857
2930 9881 2969 9859 2944 9815 2938 9812
2938 9805 2923 9779
$$000
WGUS74 KEWX 161934
FFSEWX
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
235 PM CDT THU AUG 16 2007
TXC029-493-162100-
BEXAR TX-WILSON TX-
235 PM CDT THU AUG 16 2007
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 400 PM CDT FOR
WILSON AND BEXAR COUNTIES...
AT 232 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED TO
DETECT HEAVY TROPICAL RAINFALL FROM SCATTERED TO NUMEROUS SHOWERS
ACROSS BEXAR AND NORTHERN WILSON COUNTIES. THE HEAVIEST SWATH OF RAIN
WAS INDICATED FROM LACKLAND AIR FORCE BASE SOUTHEAST THROUGH STINSON
AIRPORT TO CALAVERAS LAKE. FROM 5 TO 8 INCHES OF RAIN HAS FALLEN
WITHIN THIS AREA IN THE PAST 3 HOURS. STINSON AIRPORT RECORDED 7.18
INCHES AS OF 220 PM.
LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO WINDCREST...
TERRELL HILLS...ST. HEDWIG...SHAVANO PARK...SEA WORLD...SAN
ANTONIO...OLMOS PARK...LEON VALLEY...LACKLAND AFB...LA VERNIA...
KIRBY...HILL COUNTRY VILLAGE...HELOTES...CROSS MOUNTAIN...CHINA
GROVE...ALAMO HEIGHTS AND CALAVERAS LAKE
RUNOFF FROM HEAVY RAIN WILL FLOOD CREEKS, STREAMS, STREET
INTERSECTIONS, CULVERTS AND UNDERPASSES. LOW LYING PLACES THAT
NORMALLY FLOOD COULD BECOME DEATH TRAPS. DO NOT CROSS ANY FLOODED
AREA. TURN AROUND DONT DROWN.
WHEN WATER COVERS THE ROAD...TURN AROUND DONT DROWN. THE LIFE YOU
SAVE MAY BE YOUR OWN.
MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. DO NOT DRIVE THROUGH FLOODED
AREAS...ESPECIALLY AT NIGHT. STAY TUNED TO NOAA WEATHER RADIO OR
LOCAL NEWS MEDIA FOR THE LATEST FLOOD INFORMATION.
LAT...LON 2895 9816 2905 9834 2913 9843 2917 9857
2930 9879 2970 9879 2944 9815 2938 9812
2938 9805 2923 9779
$$What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Austin/San Antonio, TX wrote its last area forecast discussion before this flash flood warning went out at Aug 16, 10:48 AM CDT, 1 hour 6 minutes earlier.
Area forecast discussion, Aug 16, 10:48 AM CDT, 1 hour 6 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 1048 AM CDT THU AUG 16 2007 .UPDATE... AT 15Z OR 10 AM CDT...THE CENTER OF TROPICAL DEPRESSION ERIN WAS LOCATE OVER KARNES COUNTY NEAR FALLS CITY. THE CENTER WAS MOVING NORTHWEST AT 15 MPH AND THIS WILL CONTINUE FOR THE REMAINDER OF TODAY INTO TONIGHT. WIDESPREAD RAIN WITH BANDS OF SHOWERS AND THUNDERSTORMS WILL PERSIST NEAR AND TO THE EAST OF THE TRACK SUGGESTING POSSIBLY EXCESSIVE RAINS ACROSS THE HILL COUNTRY TO I-35 CORRIDOR THUS MAINTAINING THREAT OF FLOODING AT LEAST THROUGH TONIGHT. CURRENT FORECASTS ARE GENERALLY ON TRACK, HOWEVER WILL LOWER POPS SLIGHTLY NEAR THE RIO GRANDE DUE WEAK SUBSIDENCE AND LOWER AFTERNOON TEMPERATURES SLIGHTLY IN THE EAST DUE TO CLOUDS AND RAIN. .CLIMATE... WITH THE RAINS SO FAR THIS MORNING, AUSTIN BERGSTROM HAS GONE OVER 40S INCHES FOR THE YEAR, WHILE AUSTIN MABRY AND SAN ANTONIO HAVE GONE OVER 38 INCHES. && .PREV DISCUSSION... /ISSUED 752 AM CDT THU AUG 16 2007/ UPDATE... INCREASING RAIN CHANCES ASSOCIATED WITH TROPICAL DEPRESSION ERIN WILL CONTINUE TO SPREAD ACROSS THE AREA TODAY AND TONIGHT...AS TROPICAL DEPRESSION ERIN MOVES FROM THE COASTAL BEND TO THE SOUTHERN PART OF SOUTH CENTRAL TEXAS THIS AFTERNOON AND TO THE WEST PART OF THE AREA TONIGHT AND FRIDAY MORNING. INDICATED FLASH FLOOD WATCH THRU FRIDAY MORNING FOR THE AREA AS LOCALLY HEAVY RAINS ARE LIKELY AND THE ADDITIONAL SUMMER RAINS ARE LIKELY TO CAUSE RUNOFF TO LOW LYING AREAS AND RIVERS AGAIN...AFTER THE RAINS OF JUNE AND JULY. DISCONTINUED THE WIND ADVISORY FOR LAVACA...DEWITT...KARNES AND ATASCOSA COUNTIES AS PRESSURE GRADIENT CONTINUE TO WEAKEN. ADJUSTED WINDS IN FORECASTS FOR ALL OF SOUTH CENTRAL TEXAS BASED ON THE TRACK OF ERIN AND ITS FORWARD MOVEMENT TO THE WEST...NORTHWEST THROUGH TONIGHT. WITH INCREASING CLOUDS AND A GOOD CHANCE OF RAIN MODERATED DAYTIME HIGHS TODAY AND FRIDAY. BY SATURDAY ENOUGH INSTABILITY WILL LINGER WITH WEAKNESS IN HEIGHT FIELD ALOFT TO MENTION CHANCE OF SHOWERS AND THUNDERSTORMS. SLIGHTLY MORE STABLE CONDITIONS DEVELOP OVER THE AREA FROM THE WEST SUNDAY SO SHOWED SLIGHT CHANCE OF SHOWERS ON SUNDAY. A SLOW TRANSITION TO MORE STABLE CONDITIONS SHOWS UP FOR MONDAY AND TUESDAY...THEN HEIGHT FIELD ALOFT BEGINS TO WEAKEN AGAIN IN THE MID TO LATE PART OF NEXT WEEK. AS A RESULT SHOWED SLIGHT CHANCE OF SHOWERS MAINLY IN THE AFTERNOON FOR THE MID TO LATE PART OF NEXT WEEK. PREV DISCUSSION... /ISSUED 652 AM CDT THU AUG 16 2007/ AVIATION...A COMPLEX SITUATION TODAY...BUT TRIED TO MAKE THE TAFS AS SIMPLE AS POSSIBLE. CONDITIONS WILL GENERALLY BE VFR/MVFR TODAY. NUMEROUS SHOWERS AND THUNDERSTORMS WILL AFFECT THE TAF SITES. SHOWERS WILL BE HEAVY AT TIMES...PRODUCING IFR CONDITIONS. THESE IFR CONDITIONS WILL LIKELY ONLY BE TEMPORARY SO DID NOT INCLUDE THEM IN THE TEMPO GROUPS. PREV DISCUSSION... /ISSUED 451 AM CDT THU AUG 16 2007/ DISCUSSION... INCREASING RAIN CHANCES ASSOCIATED WITH TROPICAL STORM ERIN WILL CONTINUE TO SPREAD ACROSS THE AREA TODAY AND TONIGHT... AS TROPICAL STORM ERIN MOVES FROM THE COASTAL BEND TO THE SOUTHERN PART OF SOUTH CENTRAL TEXAS THIS AFTERNOON AND TO THE WEST PART OF THE AREA TONIGHT AND FRIDAY MORNING. INDICATED FLASH FLOOD WATCH THRU FRIDAY MORNING FOR THE AREA AS LOCALLY HEAVY RAINS ARE LIKELY AND THE ADDITIONAL SUMMER RAINS ARE LIKELY TO CAUSE RUNOFF TO LOW LYING AREAS AND RIVERS AGAIN...AS WHAT HAPPENED IN JUNE AND JULY. KEPT WIND ADVISORY FOR LAVACA...DEWITT...KARNES AND ATASCOSA COUNTIES THRU THE EARLY EVENING...AREAS THAT WILL BE CLOSE TO THE CENTER OF ERIN...TO THE NORTH OF THIS WEATHER SYSTEM... AS IT MOVES INLAND ACROSS SOUTH TEXAS. ADJUSTED WINDS IN FORECASTS FOR ALL OF SOUTH CENTRAL TEXAS BASED ON THE TRACK OF ERIN AND ITS FORWARD MOVEMENT TO THE WEST...NORTHWEST THROUGH TONIGHT. WITH INCREASING CLOUDS AND A GOOD CHANCE OF RAIN MODERATED DAYTIME HIGHS TODAY AND FRIDAY. BY SATURDAY ENOUGH INSTABILITY WILL LINGER WITH WEAKNESS IN HEIGHT FIELD ALOFT TO MENTION CHANCE OF SHOWERS AND THUNDERSTORMS. SLIGHTLY MORE STABLE CONDITIONS DEVELOP OVER THE AREA FROM THE WEST SUNDAY SO SHOWED SLIGHT CHANCE OF SHOWERS ON SUNDAY. A SLOW TRANSITION TO MORE STABLE CONDITIONS SHOWS UP FOR MONDAY AND TUESDAY...THEN HEIGHT FIELD ALOFT BEGINS TO WEAKEN AGAIN IN THE MID TO LATE PART OF NEXT WEEK. AS A RESULT SHOWED SLIGHT CHANCE OF SHOWERS MAINLY IN THE AFTERNOON FOR THE MID TO LATE PART OF NEXT WEEK. && .PRELIMINARY POINT TEMPS/POPS... AUSTIN CAMP MABRY 83 76 88 77 90 / 100 90 80 70 50 AUSTIN BERGSTROM INTL AIRPORT 83 75 88 77 91 / 100 90 80 70 50 DEL RIO INTL AIRPORT 89 76 84 77 95 / 60 90 80 70 50 SAN ANTONIO INTL AIRPORT 83 75 87 77 91 / 100 90 80 70 50 && .EWX WATCHES/WARNINGS/ADVISORIES... FLASH FLOOD WATCH THROUGH FRIDAY MORNING FOR THE FOLLOWING ZONES: ATASCOSA...BANDERA...BASTROP...BEXAR...BLANCO...BURNET...CALDWELL... COMAL...DE WITT...DIMMIT...EDWARDS...FAYETTE...FRIO...GILLESPIE... GONZALES...GUADALUPE...HAYS...KARNES...KENDALL...KERR...KINNEY... LAVACA...LEE...LLANO...MAVERICK...MEDINA...REAL...TRAVIS...UVALDE... VAL VERDE...WILLIAMSON...WILSON...ZAVALA. && 04/13
Hazardous weather outlook, Aug 16, 5:19 AM CDT, 6 hours 35 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 519 AM CDT THU AUG 16 2007 TXZ171>173-183>194-202>209-217>225-228-171100- LLANO-BURNET-WILLIAMSON-VAL VERDE-EDWARDS-REAL-KERR-BANDERA- GILLESPIE-KENDALL-BLANCO-HAYS-TRAVIS-BASTROP-LEE-KINNEY-UVALDE- MEDINA-BEXAR-COMAL-GUADALUPE-CALDWELL-FAYETTE-MAVERICK-ZAVALA- FRIO-ATASCOSA-WILSON-KARNES-GONZALES-DE WITT-LAVACA-DIMMIT- 519 AM CDT THU AUG 16 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL TEXAS. .DAY ONE...TODAY AND TONIGHT... SHOWERS AND THUNDERSTORMS WILL BECOME NUMEROUS AND PERIODS OF HEAVY RAINFALL ARE EXPECTED TODAY AS TROPICAL DEPRESSION ERIN MOVES INLAND. A FLASH FLOOD WATCH IS IN EFFECT FOR ALL OF SOUTH CENTRAL TEXAS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY... A FLASH FLOOD WATCH IS IN EFFECT THROUGH FRIDAY MORNING FOR ALL OF SOUTH CENTRAL TEXAS. SHOWERS AND THUNDERSTORMS ASSOCIATED WITH TROPICAL STORM ERIN WILL BRING HEAVY RAIN TO SOUTH CENTRAL TEXAS INTO FRIDAY. THE FLASH FLOOD WATCH MAY NEED TO BE EXTENDED IN TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED.
The office that day
Everything else NWS Austin/San Antonio, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 15, 9:49 PM CDT | Wind Advisory | EWX | Atascosa, Bexar, DeWitt, Dimmit, Frio, Gonzales and 6 more | 10 hr |
| Aug 16, 5:32 AM CDT | Flash Flood Warning | EWX | Lavaca | 3 hr |
| Aug 16, 7:02 AM CDT | Flash Flood Warning | EWX | Bastrop, Lee | 3 hr |
| Aug 16, 8:24 AM CDT | Flash Flood Warning | EWX | Lavaca | 3 hr |
| Aug 16, 12:25 PM CDT | Flash Flood Warning | EWX | DeWitt, Karnes | 3 hr |
| Aug 16, 2:10 PM CDT | Flash Flood Warning | EWX | Medina | 3 hr |
| Aug 16, 3:37 PM CDT | Flash Flood Warning | EWX | Bexar, Comal, Guadalupe | 4 hr |
| Aug 16, 3:56 PM CDT | Flash Flood Warning | EWX | Bandera, Medina | 4 hr |
| Aug 16, 4:20 PM CDT | Flash Flood Warning | EWX | DeWitt, Gonzales, Lavaca | 3 hr |
| Aug 16, 4:20 PM CDT | River Flood Warning | EWX | Bexar | 4 days |
| Aug 16, 4:20 PM CDT | River Flood Warning | EWX | Bexar, Wilson | 4 days |
| Aug 16, 4:20 PM CDT | River Flood Warning | EWX | Karnes | 6 days |
| Aug 16, 4:20 PM CDT | River Flood Warning | EWX | Karnes | 3 days |
| Aug 16, 4:33 PM CDT | Flash Flood Warning | EWX | Gillespie, Kendall, Kerr | 6 hr |
| Aug 16, 4:39 PM CDT | Flash Flood Warning | EWX | Medina | 6 hr |
| Aug 16, 5:11 PM CDT | River Flood Warning | EWX | Medina | 17 hr |
| Aug 16, 5:41 PM CDT | Tornado Warning | EWX | Kendall | 34 min |
| Aug 16, 5:48 PM CDT | Flash Flood Warning | EWX | Blanco, Hays | 6 hr |
| Aug 16, 5:58 PM CDT | Flash Flood Warning | EWX | Real, Uvalde | 6 hr |
| Aug 16, 6:06 PM CDT | River Flood Warning | EWX | Bexar | 4 hr |
| Aug 16, 6:58 PM CDT | Flash Flood Warning | EWX | Bexar, Comal, Guadalupe | 6 hr |
Nearby
Flash Flood Warnings in Texas, 2007Every flash flood warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.